×

Mathematical models of population interactions with dispersal. II: Differential survival in a change of habitat. (English) Zbl 0588.92020

[For part I see SIAM J. Appl. Math. 32, 631-648 (1977; Zbl 0362.92006).] - The paper considers a model of dispersing populations in the form of a system of nonlinear ordinary differential equations. Dispersal pressure is density dependent and a parameter measures the barrier strength. The model also incorporates a transition probability to allow for a risk in changing habitats.
For the two-dimensional case, the region in parameter space for existence of a stable equilibrium solution is exactly determined, bounded in part by a branch of a hyperbola. For the n-dimensional case, similar, but less complete results are obtained.

MSC:

92D40 Ecology
34D05 Asymptotic properties of solutions to ordinary differential equations

Citations:

Zbl 0362.92006
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Brown, W.K, Burwash uplands caribou herd: distribution and movement studies, ()
[2] Chewning, W.C, Migratory effects in predation prey systems, Math biosci., 23, 253-262, (1975) · Zbl 0301.92010
[3] Freedman, H.I; Waltman, P, Mathematical models of population interaction with dispersal I: stability of two habitats with and without a predator, SIAM J. appl. math, 32, 631-648, (1977) · Zbl 0362.92006
[4] {\scD. A. Gauthier}, “Mountain caribou movements in relation to the proposed gas pipeline of Foothills Pipelines (South Yukon) Ltd, Kluane Lake Region,” Yukon Wildlife branch report 1979, Whitehorse, Yukon.
[5] Gauthier, D.A; Brown, W.K; Theberge, J.B, Movement and distribution of the burwash caribou herd relative to the proposed alaska highway gas pipeline, ()
[6] Hastings, A, Dyamics of a single species in a spatially varying environment; the stabilizing role of high dispersal rates, J. math. biol., 16, 49-55, (1982) · Zbl 0496.92010
[7] Holt, R.D, Population dynamics in two patch environments; some anomalous consequences of optional habitat selection, Theor. pop. biol., 28, 181-208, (1985) · Zbl 0584.92022
[8] Levin, S.A, Dispersion and population interactions, Amer. natur., 108, 207-228, (1974)
[9] Levin, S.A, Spatial patterning and the structure of ecological communities, () · Zbl 0338.92017
[10] {\scL. A. Segel and S. A. Levin}, Application of nonlinear stability theory to the study of the effects of diffusion on predator-prey interactions, “Proc. AIP Conference” (Festschuft for Julius Jackson).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.